Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 20, 2009, 2:52 PM EDT for 7 counties in Florida; 7 counties in Georgia. It took effect at Apr 21, 2009, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2009, 2:52 PM EDT (18:52 UTC)
- In effect from
- Apr 21, 2009, 12:00 PM EDT
- Expired
- Apr 21, 2009, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 201852 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT MON APR 20 2009 FLZ020>023-030-031-035-036-211000- /O.UPG.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/ /O.NEW.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/ /O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 252 PM EDT MON APR 20 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING BRINGING DRIER AIR TO THE REGION. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS TUESDAY AFTERNOON. WINDS WILL ALSO INCREASE TO AROUND 10 TO 15 MPH AND GUSTY. LINGERING DRY AIR OVER THE AREA ON WEDNESDAY WILL ENABLE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ024-025-032-037-040-211000- /O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ /O.CON.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 252 PM EDT MON APR 20 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING BRINGING DRIER AIR TO THE REGION. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ033-038-211000- /O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ ST JOHNS-FLAGLER- 252 PM EDT MON APR 20 2009 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARS
2 follow-up statements
000 WWUS82 KJAX 210847 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 AM EDT TUE APR 21 2009 FLZ024-025-032-037-040-212200- /O.UPG.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/ /O.EXA.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/ /O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 447 AM EDT TUE APR 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING DUE TO LOW RH AND STRONG WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO LOW RH... DRIER AIR AND WARMER TEMPERATURES TODAY WILL RESULT IN RHS FALLING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM RHS WILL BE IN THE UPPER 20S. IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND 15 MPH WITH GUSTS TO 20 MPH. ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM RHS WILL BE IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ020>023-030-031-035-036-212200- /O.CON.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/ /O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 447 AM EDT TUE APR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING DUE TO LOW RH AND STRONG WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO LOW RH... DRIER AIR AND WARMER TEMPERATURES TODAY WILL RESULT IN RHS FALLING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM RHS WILL BE IN THE MID 20S. IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND 15 MPH WITH GUSTS TO 20 MPH. ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS. MINIMUM RHS WILL BE IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ033-038-212200- /O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ ST JOHNS-FLAGLER- 447 AM EDT TUE APR 21 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO LOW RH... DRIER AIR AND WARMER TEMPERATURES ON WEDNESDAY WILL RESULT IN RHS FALLING BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM RH VALUES WILL BE IN THE MIDDLE 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MZ
000 WWUS82 KJAX 211858 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT TUE APR 21 2009 FLZ033-038-221000- /O.UPG.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ /O.NEW.KJAX.FW.W.0050.090422T1500Z-090422T2300Z/ /O.EXA.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/ ST JOHNS-FLAGLER- 258 PM EDT TUE APR 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR AND WARMER TEMPERATURES RESULT IN RH AROUND 30 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON. MINIMUM RHS WILL BE IN THE UPPER 20S. IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND 15 MPH WITH GUSTS TO 20 MPH. ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM RHS WILL BE IN THE LOWER 20S. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ020>025-030>032-035>037-040-221000- /O.UPG.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/ /O.NEW.KJAX.FW.W.0050.090422T1500Z-090422T2300Z/ /O.CON.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 258 PM EDT TUE APR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM RH VALUES WILL BE IN THE LOWER 20S. WINDS MAY ALSO GUST TO NEAR 25 MPH. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GAZ132>136-149-151-221000- /O.NEW.KJAX.FW.A.0047.090422T1600Z-090422T2200Z/ /O.EXA.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-PIERCE- 258 PM EDT TUE APR 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. ON WEDNESDAY RH VALUES WILL BE AROUND 25 TO 30 PERCENT AND WINDS WILL GUST TO 25 MPH. MINIMUM RH WILL BE IN THE LOWER TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GAZ150-152>154-162>166-221000- /O.NEW.KJAX.FW.A.0047.090422T1600Z-090422T2200Z/ WARE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- 258 PM EDT TUE APR 21 2009 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. LOW RH VALUES AND WINDS GUSTING TO 25 MPH MAY SUPPORT A RED FLAG EVENT WEDNESDAY AFTERNOON. MINIMUM RH WILL BE IN THE LOWER TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 10:01 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 10:01 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 AM EDT MON APR 20 2009
.UPDATE...COLD FRONT WAS LOCATED FROM E CENTRAL GA TO THE CENTRAL
FL PANHANDLE JUST W OF TLH. FAIRLY MOIST LOW LEVELS WITH DEWPOINTS
IN THE LOWER TO MID 60S...BUT MOISTURE ALOFT NOT TOO IMPRESSIVE
PER WATER VAPOR IMAGERY. JAX SOUNDING SHOWED PWAT OF 1.43 INCHES
AND LI OF -3. MODIFIED SBCAPE GAVE ABOUT 1400-2000J FOR T/TD OF
81/61. MOSTLY UNIDIRECTIONAL SWLY FLOW EXPECTED. SPC HAS PLACED
MOST OF THE AREA UNDER A SLIGHT RISK. BULK SHEAR VALUES ARE
FORECAST TO INCREASE TO ABOUT 40-50 KT BY MID TO LATE AFTERNOON
AND DRY AIR ALOFT COUPLED WITH MODEST LAPSE RATES WILL SUPPORT A
POTENTIAL FOR SEVERE STORMS. SHOWERS HAVE CONGEALED A BIT OVER
CENTRAL PORTIONS OF THE FORECAST IN A BROKEN LINE FROM JUST W OF
JAX TO CROSS CITY. WILL UPDATE HWO AND TWEAK ZONES A BIT. WILL
ALSO SHIFT HIGHER POPS (60%) A BIT SOUTHWARD IN MORE UNSTABLE AIR.
&&
.AVIATION...CURRENTLY VFR CONDITIONS BUT EXPECT MVFR CIGS TO
DEVELOP AS SHOWERS AND LOWER CLOUDS MOVE IN. MAY NEED TO AMD FOR
CIGS BUT OTHERWISE TAFS LOOK GOOD.
&&
.MARINE...CURRENT FORECAST ON TRACK. WINDS ARE GRADUALLY
INCREASING OFFSHORE IN SWLY FLOW AT 15-20 KT.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
SHASHY/KERNSHazardous weather outlook, Apr 20, 10:46 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1046 AM EDT MON APR 20 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210945- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1046 AM EDT MON APR 20 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... ...RIVER FLOODING CONTINUES IN PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY THIS AFTERNOON. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE ACROSS MOST OF THE FORECAST AREA. ANY ADDITIONAL HEAVY RAINFALL FROM THESE STORMS MAY TEMPORARILY EXACERBATE CURRENT RIVER FLOODING CONCERNS. SHOWERS AND THUNDERSTORM CHANCES WILL DECREASE BY THIS EVENING. SHOWERS AND STORMS WILL MOVE EAST AT AROUND 25 MPH. RIVER FLOODING CONTINUES TO AFFECT PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. REFER TO RIVER FLOOD PRODUCTS FOR THE LATEST INFORMATION. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES TODAY DUE TO LINGERING LONG PERIOD SWELLS. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RIVER FLOODING WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE REQUESTED TO SELF-ACTIVATE SHOULD WARNING BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ARS
In the hours before
Special weather statement, Apr 20, 12:16 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 PM EDT MON APR 20 2009
FLZ032-036-037-201700-
ALACHUA-CLAY-PUTNAM-
1216 PM EDT MON APR 20 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...SOUTHWESTERN CLAY AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 100 PM EDT...
AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF MICANOPY...OR 9 MILES
SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND MICANOPY...NEWNANS
LAKE...ROCHELLE...LOCHLOOSA...GROVE PARK...ORANGE HEIGHTS...PUTNAM
HALL...MELROSE...LAKE GENEVA AND KEYSTONE HEIGHTS THROUGH 100 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2949 8221 2949 8235 2960 8242 2977 8208
2976 8208 2974 8205 2979 8204 2981 8199
2959 8187 2948 8221
TIME...MOT...LOC 1616Z 244DEG 17KT 2956 8228
SHASHYSpecial weather statement, Apr 20, 1:27 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 PM EDT MON APR 20 2009
FLZ036-037-201800-
ALACHUA-PUTNAM-
127 PM EDT MON APR 20 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...
AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTH OF MELROSE...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ROCHELLE...MELROSE...GROVE PARK...JOHNSON...PUTNAM HALL...
INTERLACHEN...MANNVILLE...FLORAHOME...HOLLISTER AND CARRAWAY THROUGH
200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2954 8209 2953 8225 2971 8216 2975 8206
2972 8204 2975 8198 2976 8194 2979 8191
2980 8186 2983 8181 2983 8179 2964 8170
TIME...MOT...LOC 1727Z 250DEG 18KT 2966 8203
HESSSpecial weather statement, Apr 20, 1:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT MON APR 20 2009
FLZ033-037-201830-
PUTNAM-ST. JOHNS-
154 PM EDT MON APR 20 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM
AND CENTRAL ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF MANNVILLE...OR 4 MILES
NORTH OF INTERLACHEN...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...
MANNVILLE...INTERLACHEN...HOLLISTER...FLORAHOME...CARRAWAY...
PALATKA...SPUDS...ORANGE MILLS AND HASTINGS THROUGH 230 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2968 8137 2957 8197 2973 8202 2975 8198
2976 8194 2977 8193 2984 8169 2984 8159
2987 8159 2992 8145
TIME...MOT...LOC 1754Z 254DEG 25KT 2968 8190
HESSLocal storm report, Apr 20, 2:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD EAST PALATKA 29.65N 81.60W
04/20/2009 PUTNAM FL LAW ENFORCEMENT
PUTNAM COUNTY SHERRIFS OFFICE REPORTED A PUBLIC REPORT OF
A POSSIBLE FUNNEL CLOUD ON THE EAST SIDE OF THE SAINT
JOHNS RIVER.
&&
PKEEGANSpecial weather statement, Apr 20, 2:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT MON APR 20 2009
FLZ033-201845-
ST. JOHNS-
214 PM EDT MON APR 20 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST. JOHNS
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 245 PM EDT...
AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES WEST OF ELKTON...OR 5 MILES NORTHEAST
OF HASTINGS...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...ELKTON...SAINT AUGUSTINE
SOUTH...DUPONT CENTER...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE...
CRESCENT BEACH...ANASTASIA AND SAINT AUGUSTINE BEACH THROUGH 245 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2968 8152 2976 8152 2980 8156 2985 8158
2992 8128 2985 8125 2983 8126 2972 8122
TIME...MOT...LOC 1814Z 258DEG 21KT 2978 8146
HESSSpecial weather statement, Apr 20, 2:47 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT MON APR 20 2009
GAZ165-166-201915-
COASTAL CAMDEN-INLAND CAMDEN-
247 PM EDT MON APR 20 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS VALID UNTIL 315 PM EDT...
AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF COLESBURG...OR 5
MILES SOUTHEAST OF WOODBINE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...
HARRIETTS BLUFF AND DOVER BLUFF THROUGH 315 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3086 8141 3078 8174 3095 8181 3106 8151
3104 8149 3104 8146 3101 8145 3097 8147
3096 8145 3094 8144 3095 8143 3089 8140
TIME...MOT...LOC 1848Z 251DEG 13KT 3090 8168
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:30 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 24 hr |
| Apr 20, 12:16 PM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| Apr 20, 1:15 PM EDT | Areal Flood Advisory | JAX | Alachua, Putnam | 90 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Apr 20, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Apr 20, 2:10 PM EDT | Special Marine Warning | JAX | 92 min | |
| Apr 20, 2:14 PM EDT | Special Weather Statement | JAX | Saint Johns | 31 min |
| Apr 20, 2:52 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 24 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Apr 20, 3:28 PM EDT | Special Marine Warning | JAX | 74 min | |
| Apr 20, 2:47 PM EDT | Special Weather Statement | JAX | Camden | 28 min |
| Apr 20, 3:30 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Apr 20, 6:04 PM EDT | Special Weather Statement | JAX | Clinch | 26 min |
| Apr 20, 6:27 PM EDT | Special Weather Statement | JAX | Pierce | 33 min |
| Apr 20, 6:28 PM EDT | Special Weather Statement | JAX | Clinch | 32 min |
| Apr 20, 6:58 PM EDT | Special Weather Statement | JAX | Wayne | 32 min |
| Apr 20, 7:03 PM EDT | Special Weather Statement | JAX | Pierce | 27 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | JAX | Clinch | 32 min |
| Apr 20, 7:59 PM EDT | Special Weather Statement | JAX | Ware | 31 min |
Nearby
Red Flag Warnings in Florida, 2009Red Flag Warnings in Georgia, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.